MAUDE Adverse Event Report: BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. BD NEXIVA DIFFUSICS 20G X 1.00 IN; INTRAVASCULAR CATHETER

BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. BD NEXIVA DIFFUSICS 20G X 1.00 IN; INTRAVASCULAR CATHETER
Catalog Number 383592
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/28/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd nexiva diffusics 20g x 1.00 in catheter broke / separated after placement the following information was provided by the initial reporter: it was reported by customer that diffusics iv catheter sheared off into patients arm.Verbatim: diffusics iv catheter sheared off into patients arm.
 
Additional Manufacturer Narrative
Our quality engineer inspected the 1 photo and 1 used sample submitted for evaluation.The reported issue of catheter broke/separated after placement was confirmed upon inspection of the samples.Analysis of the photo and sample showed that the catheter was broken off from the rest of the device.However, the cannula tip of the device was not returned for evaluation.Without all the sample components, we are unable to fully investigate the sample, so a manufacturing related root cause could not be determined.We do have automated vision reject systems in our manufacturing process that are able to detect and reject any products with this type of damage.There is a possibility that the failure could have occurred during product application or removal from packaging.It is recommended that prior to the use of bd products to review the instructions for use documentation supplied to ensure the greatest chances of there being no failures during use.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.Production records were reviewed, and this batch meets our manufacturing specification requirements.We appreciate you taking the time to bring this observation to our attention.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the collected data for identification of emerging trends.We regret any inconveniences this incident may have caused you and your facility.
 
Event or Problem Description
N/a.

Brand Name
BD NEXIVA DIFFUSICS 20G X 1.00 IN
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V.
periferico luis donaldo
colosio no. 579
nogales
MX 
Manufacturer (Section G)
BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V.
periferico luis donaldo
colosio no. 579
nogales
MX  
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key19197253
Report Number9610847-2024-00102
Device Sequence Number15368262
Product Code FOZ
UDI-Device Identifier00382903835928
UDI-Public(01)00382903835928
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K173354
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Catalogue Number383592
Device Lot Number3241359
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/02/2024
Supplement Date Received by Manufacturer05/21/2024
Initial Report FDA Received Date04/26/2024
Supplement Report FDA Received Date05/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown